Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bordism of two commuting involutions


Author: Pedro L. Q. Pergher
Journal: Proc. Amer. Math. Soc. 126 (1998), 2141-2149
MSC (1991): Primary 57R85; Secondary 57R75
DOI: https://doi.org/10.1090/S0002-9939-98-04356-1
MathSciNet review: 1451825
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain conditions for a Whitney sum of three vector bundles over a closed manifold, $\varepsilon _{1} \oplus \varepsilon _{2} \oplus \varepsilon _{3} \rightarrow F$, to be the fixed data of a $(Z_{2})^{2}$-action; these conditions yield the fact that if $(\varepsilon _{1} \oplus R) \oplus \varepsilon _{2} \oplus \varepsilon _{3} \rightarrow F$ is the fixed data of a $(Z_{2})^{2}$-action, where $R \rightarrow F$ is the trivial one dimensional bundle, then the same is true for $\varepsilon _{1} \oplus \varepsilon _{2} \oplus \varepsilon _{3} \rightarrow F$. The results obtained, together with techniques previously developed, are used to obtain, up to bordism, all possible $(Z_{2})^{2}$-actions fixing the disjoint union of an even projective space and a point.


References [Enhancements On Off] (What's this?)

  • 1. A. Borel and F. Hirzebruch, On characteristic classes and homogeneous spaces;I, Am. J. Math. 80 (1958), 458-538. MR 21:1586
  • 2. C. Kosniowski and R. E. Stong, Involutions and characteristic numbers, Topology 17 (1978), 309-330. MR 82a:57036
  • 3. D. C. Royster, Involutions fixing the disjoint union of two projective spaces, Indiana Univ. Math. J. 29 (1980), 267-276. MR 81i:57034
  • 4. P. E. Conner and E. E. Floyd, Differentiable Periodic Maps, Springer-Verlag, Berlin, 1964. MR 31:750
  • 5. P. L. Q. Pergher, An equivariant construction, Proc. Amer. Math. Soc. 119 (1993), 319-320. MR 93k:57065
  • 6. P. L. Q. Pergher, Manifolds with $(Z_{2})^{k}$-actions, Proc. Amer. Math. Soc. 106 (1989), 1091-1094. MR 89m:57039
  • 7. P. L. Q. Pergher, The union of a connected manifold and a point as fixed set of commuting involutions, Topology Appl. 69 (1996), 71-81. MR 96m:57055
  • 8. P. L. Q. Pergher, $(Z_{2})^{k}$-actions fixing a product of spheres and a point, Canad. Math. Bull. 38 (1995), 366-372. MR 96j:57045
  • 9. R. E. Stong, Bordism and involutions, Ann. of Math. 90 (1969), 47-74. MR 39:3503
  • 10. R. E. Stong, Equivariant bordism and $(Z_{2})^{k}$-actions, Duke Math. J. 37 (1970), 779-785. MR 42:6847
  • 11. R. E. Stong, Involutions fixing projective spaces, Michigan Math. J. 13 (1966), 445-447. MR 34:6795

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57R85, 57R75

Retrieve articles in all journals with MSC (1991): 57R85, 57R75


Additional Information

Pedro L. Q. Pergher
Affiliation: Universidade Federal de São Carlos, Departamento de Matemática, Rodovia Washington Luiz, km. 235, 13.565-905, São Carlos, S.P., Brazil
Email: pergher@power.ufscar.br

DOI: https://doi.org/10.1090/S0002-9939-98-04356-1
Keywords: $(Z_{2})^{2}$-action, fixed data, bordism class, projective space bundle, Whitney number, Smith homomorphism
Received by editor(s): November 7, 1996
Received by editor(s) in revised form: December 12, 1996
Additional Notes: The present work was partially supported by CNPq
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society